It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Thank you for your messages and your hug. :)
I have no intention of quitting cold turkey. I am going to gradually taper down until I can completely stop taking the slow release Morphine. I am talking about a very slow taper. And I am going to taper the slow release medication first and then taper down on the Percocet.
And you cannot cut any slow release medication in half. To do so could result in an overdose that could kill you. So please do not ever tamper with slow release medication.
You can only cut the Percocet in half.

I don't want to be taking slow release medication at all as it continuely puts a strain on your Liver and Kidneys and your body doesn't get a chance to recover. The fast acting medication is harder on your liver but if you only take it when you absolutely need it, I am hoping there will be days when I don't have to take anything.
The reason why I am tapering is because I can't even tell what my pain levels are anymore as everytime I don't take my next pain meds dose quick enough I experience painful withdrawal.
For all I know my neck could be healed enough to not be on this medication 24/7. And that is another reason why I want to stop. And I may find that I have to go back on it. I would just like to know what my real pain level is without medication.
And finally, I hate being dependent on a medical system that at best is vulnerable. I do not want to go through the horrible pain and extreme anxiety of sudden withdrawal if for some reason I can't get my medication at some point in the future. You cannot depend on the medical system the way it is.
I have a major trip coming up in January and another one in March. Then I am moving to a new place in April.
I also have lots of dental appointments the next two months.
Nobody told me that Morphine and all this pain medication would affect my teeth. If you are on pain medication go to your dentist and have your teeth monitored. Most opiate based pain medication causes dry mouth and that side effect alone can wreak havoc on your teeth. Some people have lost teeth because of this. It will completely destroy your teeth if it goes unchecked.

I have to be in a good frame of mind to do this taper. Sometimes cold turkey can be better if you have two good weeks to just hunker down and get it over with. But that is usually for someone who either feels they don't have enough will power to taper, or they simply run out of meds altogether and have no choice.
I would not recommend doing this cold turkey if you are an older person especially if you have high blood pressure or other serious medical issues unless you do it with the help of your doctor.
The stress of doing this cold turkey by myself is certainly not something I would want to put my heart through at my age.
I am going to go the taper route and a slow one at that. And I am going to wait until after my trips and set a goal to be done with this completely by my birthday in May.
It was easy to taper from 60 mg of slow release Morphine to 40 mg as 60 mg was making me really itchy all over from the excess histamine that Morphine can have. I have clawed at my skin so much my back was full of blood and scabs. So I stopped taking it altogether for 2.5 days. It was on the 3rd day that the extreme anxiety, bone deep nerve pain, and severe RLS (Restless Leg Syndrome) started. And I was still taking Percocet and still had those severe withdrawal symptoms.
I did start taking it again on the third day but I only took 40 mg of slow release Morphine and I have continued with that lower dose along with the Percocet for break through.
I also went through this a year and a half ago when my pain specialist switched the slow release Morphine to Targin which is Oxycodone and has Naloxone in it to help with constipation. But what happens is they start you out on a much lower dose and with the Naloxone it can send you into precipitated withdrawals. At first I didn't know what it was but quickly found out that the deep nerve pain in my bones, RLS, and anxiety was because I was in withdrawal. He adjusted my medication and gradually my body adapted but it gave me a taste of what withdrawals would be really like.
And precipitated withdrawal is much worse, something like natural childbirth labour versus induced labour through medicine. The induced labour is much more intense and painful.
I was taking slow release Targin (Oxycodone & Naloxone) for a year and a half but had to recently switch back to slow release Morphine (Morphine Sulfate) when my insurance would no longer cover the cost of Targin.

I do have Flexeril (a strong muscle relaxant) and Lyrica (for nerve pain) from past prescriptions that I never continued with when I was originally trying out what would work for me. I have read that these are good to take if you go cold turkey. And I have also read that Flexeril can make RLS worse, so you don't know what to believe.
I can see the muscle relaxant medication helping a little with anxiety and sleep but if it makes RLS worse, than I wouldn't want to take it. And Lyrica can take up to two weeks to start working so it would not be of benefit to take during opiate withdrawals unless you started taking it two weeks before. And Lyrica too can cause dependency.
The reason why I never wanted to take Lyrica in the first place is because it has a very common side effect of weight gain and that is not something I wanted to deal with.
I have done a lot of research and I know quitting cold turkey might work for someone who is taking pain medication recreationally.
But for someone like me who is only taking this medication as directed for chronic pain, tapering is the best way to go.
And then again, everyone is different. You have to find what works for you in your situation.
When I finally get down to the last taper, I have 600 mg Ibuprophen for pain, and Benadryl for histamine itching and will also help with sleep.
Extract of Wild Strawberry will help with diarrhea if it continues too long. And I know Ativan will help with anxiety and maybe RLS so I may get a few days prescription for that from my pain specialist. Since the jury is still out on Flexeril (muscle relaxant), I will not take that.
For many people the anxiety is the worst. And if you can sleep through most of your withdrawal symptoms, it would be so much better for you. But you have to be very careful with taking Benadryl, Flexeril, and Ativan too close together as they all can cause extreme drowsiness.
And one more thing, popsicles can help with dehydration and they will make you feel better too. :)

I understand my pain medication is not that high a dose and this is nothing to a street user, but everyone is different and I am extremely sensitive. The bone pain and RLS and anxiety is so severe with me, I know I will run into trouble without help.
I am just really happy I have been successfully at 40 mg of Morphine and 4 Percocet 5/325 a day now for over a month.
So I have successfully tapered down 20 mg. That is a lot when you are on a relatively low dose to begin with. As soon as I feel I am ready I will taper down another 20 mg.





All times are GMT -7. The time now is 05:23 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!